MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR070502A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, a patient presented with stenosis in the left external iliac artery and underwent treatment utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface device.The patient was undergoing a left kidney bypass with an open cut down over the left femoral artery.During the kidney bypass, the physician also intended to place a viabahn device in the left external iliac artery to treat a stenotic lesion.The viabahn device was successfully deployed across the lesion without issue.The physician then attempted to pass the sheath through the viabahn device, at which point its reported that the sheath grabbed the edge of the implanted endoprosthesis and pushed it forward and into the kidney bypass by approximately 2cm.The physician attempted to reposition the viabahn device by inserting a balloon and pulling the device back into place, but was unsuccessful.Because there was already a left femoral cut down as part of the kidney bypass, the physician decided to extend the cut down a bit higher and manually retrieve the viabahn device.This method was successful and the malpositioned device was explanted from the patient without further issue.The patient tolerated the procedure and is reported to be doing well.
 
Additional Manufacturer Narrative
Updated h6 to reflect completion of the investigation.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kaitlin barnash
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12623751
Report Number2017233-2021-02466
Device Sequence Number16999503
Product Code NIP
UDI-Device Identifier00733132623761
UDI-Public00733132623761
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Model NumberVBJR070502A
Device Catalogue NumberVBJR070502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age66 YR
Patient SexFemale